NAUSEA

i HAVE HAD PROBLEMS WITH NAUSEA FOR QUITE A WHILE, I AM ON 30 DRUGS A DAY AND FINDING THIS A PAIN TO TAKE, THEY SEEM TO INCREASE WHEN BEEN TO HOSPITAL. ANYWAY I HAVE BEEN SICK SINCE LAST SATURDAY DESPITE TELLING VARIOUS CONSULTANTS THEY SAY ITS PROBABLY THE ERTHROMYCIN WHICH I NEED TO TAKE, AND THEN ANOTHER SAYS ITS THE BLOOD PRESSURE ONE AND SO ON. I SEEM TO BE A COMPLEX PATIENT AND THERE IS ALOT OF DEBATING. HAS ANYONE ELSE GOING THROUGH THIS? I take Gaviscon, ginger biscuits, you name it I have had it. I just dislike being like this and want to be in more control of my health

9 Replies

oldestnewest
  • Hi Daisy. I always feel very nauseous when on Erythromycin, and cannot take it any more. It may well be that.

    What about a chat with the pharmacist who puts your meds together just to see if anything is clashing?

    Good luck to you and I hope you feel more comfortable soon. Larraine x

  • Hi I have already been to pharmacist and I am doing the right things, I shall have a chat with consultant next week, as its getting to me. I am on the Ery due to splenectomy.

    Thanks for replying

  • Hi Daisy: So sorry to hear your body is giving you a rough time again. Erythmycin is the ONLY antibiotic I am not allergic to. It is rough on the tummy. I found if I took them with Kifer (yogurt that is just thin enough to drink) it's good and thick and lines the tummy, plus it has the natural probiotic. Be sure to get it with active enzymes. I know the pharmacist and probably everyone you speak with has some home remedy, but this might be worth a try. Heck, anything is worth a try. Also, I had to eliminate anything in my diet that even resembled "spicy". Bye-bye Taco Bell.

    I had about 5 years that I was on 30 pills a day. They gave me diabetes, put over 100 pounds on my 5"1-1/2" frame. The worst culprit was 80 mg prednisone/day. That is one mean drug. I found it hard to keep a handle on my temper when I was on that drug. I am off now. I noticed you said you hated not being in control of your health. That was a particularly hard thing for me to handle as well. I'm a general control freak in anything I do. Having no control over your own body and worse, having to turn the responstibility over to someone else is about as maddening as it can get. Mad - meaning angry and crazy. I went through a couple of months of that before I realized anger and craziness were doing as much harm as the lack of my control. I began meditation. My body wasn't about to assume any odd positions. I just lay flat on the floor, eyes shut, and let my mind wander. I would think of all the good things in my life. My children when they were tots, myself as a young healthy woman, the feeling after accomplishing a goal, the day my mother gave me my first cocktail ring and I knew that surely then I was a lady. I thought of all the women who wore it before me and what their lives were like. (no panty hose, yuk!).

    Daisy, I discovered I can think my way right out of a slump if I choose to. My imagination is boundless and so is yours. Just try it one afternoon when pain seems to overwhelm all thought. The positive thoughts actually distract pain and discomfort. It would make for an interesting experiment. Your diary would make for a fantastic book for other patients who are facing impossible odds and winning. You are one strong woman, Daisy, and the knowlege of your trials and tribulations on your journey through your many illnesses is truly a fantastic story of courage and bravery. I have a lot of admiration and respect for you and the strength you show daily in dealing with your many diagnoses.

    If they had a "Fighter of the Week" spot, I'd nominate you this week. I wish I could give you the magic answers. But for now I give you a big hug, smiles, and a wink. Because I know what it's like to take 30 pills a day.

    Warm wishes

    CanaryDiamond10

  • Daisy I would imagine erythromycin to be the culprit as it is wicked on the stomach I cannot tolerate it. As you say you HAVE to have it is it possible to ask if there is another antibiotic you can take which may not be so bad?

    Also are you taking a probiotic or a proton pump inhibitor like lansoprazole as they protect the stomach?

    Do let us know how you get on

    Jade.

  • Hi I am taking Esoprazole but find these play up too. I decided not to take tonight as want a break!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!!

    Consultant nex week

    Thanks

  • It could well be your antibiotic as these are notorious for causing nausea and or vomiting with some people. Have you asked for an anti sickness drug to help get you through this period while you have to take these medications?

    Taking with food is always good but Im sure you are doing this. Also as mentioned above a probiotic. I always use those drinks when on a course.

    I was also told by somebody that when on an antibiotic to take B vitamins too. I decided to research that but could find nothing specific and although it did help me (could be placebo effect) I did come across this useful piece of information about drug/vitamin interactions which everyone may find helpful.

    vitaminupdate.com/optimum-h...

    I do hope this passes soon it is the worst feeling and when it goes on day after day very debilitating. I really hope you get some relief and feel a bit better soon. Big Hug x

  • Hi yes on Odanstron(spelt wrong) for antisickness, but still experiencing. Last night did not take the antibiotics as could not stand being sick again. I will hae to try probiotic.

    Thank you

  • Hi Daisy

    I know how you are feeling. I too am taking a vast amount of tablets and ended up in hospital with very bad sickness/nausea.

    The Gastro doctor did the following for me

    I was changed from Erythromycin to Cefalexin.

    Changed Lansoprazole to Omerprazole and added metaclopramide to my already growing list of tablets.

    So far so good. I would either ask your GP for a referral to see a Gastro or even your GP should be able to help you with the help from their BNF book and hopefully this might help resolve your problems

  • Good advice to see this as a positive alternative route from one who has been in similar boat! Mary F

You may also like...